Hail, Marion
- When
- June 7, 10:35 PM CST
- Where
- Marion County, 1 mi N of Palmyra
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.815, -91.530
Isolated severe thunderstorms produced hail and some severe winds in Adams County IL and Marion County MO.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated severe thunderstorms produced hail and some severe winds in Adams County IL and Marion County MO.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 7, 6:02 PM CST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT THU JUN 7 2007 .DISCUSSION... NOT MUCH CHANGE TO PREVIOUS THINKING. GRADIENT WINDS ARE RUNNING CLOSE TO ADVISORY CRITERIA...AND SHOULD CONTINUE TO BE AT OR CLOSE TO ADVISORY CRITERIA THROUGH 7 PM. THE PRESSURE GRADIENT WILL STAY TIGHT AHEAD OF THE FRONT TONIGHT...BUT FORECAST SOUNDINGS DO SHOW ENOUGH DECREASE IN MOMENTUM TRANSFER SO THAT WINDS WILL BE BELOW CRITERIA AT OR SHORTLY AFTER CURRENTLY SCHEDULED ENDING TIME. TIMING OF THE EXPECTED SEVERE WEATHER STILL LOOKS ON TARGET. THERE WAS ONE ELEVATED THUNDERSTORM THAT DEVELOPED EARLIER THIS MORNING OVR CNTRL MO...BUT IT SOON DIED OUT AS IT MOVED INTO MORE STABLE AIR. 700MB TEMPERATURES OF +12 AND +13 SEEN ON THE 12Z SOUNDINGS ARE PRETTY WARM WHICH SHOULD SUPPRESS TSRA DEVELOPMENT THIS AFTERNOON. SUSTAINED LARGE SCALE LIFT CAUSED BY THE TROUGH WILL HELP BREAK DOWN THIS WARM LAYER ALLOWING FOR SURFACE BASED CONVECTION TO DEVELOP OVER THE FAR NWRN AND NRN COUNTIES AFT 21Z. BEST CHANCE OF TSRA/SEVERE WEATHER BASED ON FORCING AND INSTABILITY IS OVER CNTRL AND NERN MO/W CNTRL IL THIS EVENING INTO THE OVERNIGHT HOURS...AND OVERNIGHT GENERALLY ALONG AND SOUTHEAST OF I-44 IN MO/I-55 IN IL. SHEAR VS. FORCING SUGGEST THERE IS THE POTENTIAL FOR A LINE TO DEVELOP ALONG THE FRONT...WITH EMBEDDED SUPERCELLS GIVEN THE 45-65KT DEEP LAYER SHEAR WITH ACCOMPANYING TORNADO THREAT (SEE LATEST SPC SWODY1). FREEZING LEVELS ARE ALSO EXPECTED TO LOWER INCREASING THE THREAT FOR LARGE HAIL. FRONT CONTINUES TO MOVE SOUTH TOMORROW MORNING WITH COOLER AND DRIER CONDITIONS EXPECTED FOR FRIDAY NIGHT AND SATURDAY. NO CHANGES MADE TO THE EXTENDED AS SUMMER LIKE PATTERN LOOKS TO ESTABLISH ITSELF ACROSS THE MIDWEST WITH HIGH TEMPERATURES IN THE MID TO UPPER 80S AND LOWS IN THE 60S. CONVECTION SHOULD BE DIURNALLY DRIVEN AND ENHANCED BY SHORTWAVES. BRITT/CVKING && .AVIATION... FOR THE 00Z TAFS...BIG QUESTION IS WHEN WILL TSRA AFFECT THE TAF SITES. TSRA SO FAR IN NWRN MO HAS STRUGGLED TO MOVE MUCH BEYOND THE DRY LINE WHERE THE AIR IS MORE CAPPED AND SLIGHTLY MORE STABLE. BELIEVE CAP WILL WEAKEN OVER TIME THIS EVENING AND CDFNT IS CLOSING THE GAP BETWEEN IT AND THE DRY LINE...WITH THE TWO EVENTUALLY MERGING LATER TONIGHT...AND THIS SHOULD ULTIMATELY KICK START SOME TSRA LATER THIS EVENING AND OVERNIGHT...WITH THE BEST CHANCE WITHIN A FEW HOURS OF FROPA. ONCE FROPA OCCURS...RAIN CHANCES ARE EXPECTED TO END WITH CLOUDS CLEARING OUT MOST AREAS WITHIN A COUPLE HOURS OF FROPA. POSSIBLE MVFR CIGS IN KSTL/KSUS DUE TO LATE NIGHT TIMING...BUT THIS WILL BE BRIEF...AND ONLY A FEW CU CLOUDS EXPECTED FOR THE DAY ON FRIDAY. OTHERWISE...S-SW SFC WNDS WILL DIMINISH EARLY THIS EVENING TO AROUND 10-15KTS SUSTAINED WITH FROPA AT THE TAF SITES BETWEEN 08Z-12Z. VEERING NWLY WINDS WILL CONTINUE ON FRIDAY BETWEEN 10-15KTS. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 958 PM CDT THU JUN 7 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 958 PM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE FORECAST AREA TONIGHT. SOME OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE AND CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH AND GOLF BALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS FRIDAY MORNING. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS BEFORE THE COLD FRONT AND THUNDERSTORMS MOVE SOUTH OF THE FORECAST AREA. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 2 N LIBERTY 39.91N 91.11W
06/07/2007 E0.75 INCH ADAMS IL TRAINED SPOTTER
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/07/2007 ADAMS IL EMERGENCY MNGR
CAR BLOWN OFF THE ROAD NEAR EASTERN CITY LIMITS.
&&
TILLYThe St Louis radar (KLSX), 144 km away, was scanning. The volume nearest the first event began at 04:35 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
The public reported a couple of large tree branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45564, 45568, 45571.